Alert archive / Connecticut / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 156, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 18, 2011, 7:50 PM EDT for Northwest Hills Planning Region, Connecticut; Dutchess County, New York. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2011, 7:50 PM EDT (23:50 UTC)
- Expired
- Aug 18, 2011, 8:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Northwest Hills Planning Region, CT, Dutchess County, NY
The radar
The Brookhaven radar (KOKX), 103 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 372 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- -69 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
842
WUUS51 KALY 182350
SVRALY
CTC005-NYC027-190045-
/O.NEW.KALY.SV.W.0156.110818T2350Z-110819T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
750 PM EDT THU AUG 18 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
SOUTHERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 845 PM EDT
* AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF PLEASANT VALLEY...OR 10 MILES NORTHWEST OF PAWLING...
AND MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MILLBROOK BY 755 PM EDT...
PAWLING BY 805 PM EDT...
DOVER PLAINS AND WINGDALE BY 815 PM EDT...
AMENIA BY 820 PM EDT...
MERWINSVILLE AND GAYLORDSVILLE BY 825 PM EDT...
KENT BY 830 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
&&
LAT...LON 4163 7350 4165 7349 4166 7351 4156 7352
4156 7353 4158 7381 4176 7385 4189 7342
4155 7342 4155 7346
TIME...MOT...LOC 2350Z 261DEG 14KT 4168 7370
$$
HWJIV1 follow-up statement
325
WWUS51 KALY 190030
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
830 PM EDT THU AUG 18 2011
CTC005-NYC027-190045-
/O.CON.KALY.SV.W.0156.000000T0000Z-110819T0045Z/
LITCHFIELD CT-DUTCHESS NY-
830 PM EDT THU AUG 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR CENTRAL DUTCHESS AND SOUTHWESTERN LITCHFIELD COUNTIES...
AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BULLS BRIDGE...OR 8 MILES NORTH OF SHERMAN...MOVING EAST
AT 15 MPH.
SKYWARN REPORTERS AND LAW ENFORCEMENT HAVE INDICATED THAT THUS
FAR...ONLY PEA SIZE HAIL HAS BEEN NOTED WITH OTHERWISE VERY HEAVY
RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. HOWEVER...THE
POTENTIAL FOR GUSTY WINDS TO 60 MPH AND ESPECIALLY HAIL UP TO
QUARTER SIZE STILL EXISTS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KENT...KENT GREEN...SOUTH KENT AND KENT FURNACE BY 835 PM EDT...
FLANDERS...ERICKSON CORNER...UPPER MERRYALL AND SKIFF MOUNTAIN BY
840 PM EDT...
NORTH KENT BY 845 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
LAT...LON 4163 7350 4165 7349 4166 7351 4156 7352
4156 7353 4158 7381 4176 7385 4189 7342
4155 7342 4155 7346
TIME...MOT...LOC 0029Z 261DEG 14KT 4170 7350
$$
HWJIVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 7:30 PM EDT, 20 minutes earlier.
Area forecast discussion, Aug 18, 7:30 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 730 PM EDT THU AUG 18 2011 .SYNOPSIS... A WEAK DISTURBANCE WILL PRODUCE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT. A WEAK COLD FRONT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS AGAIN TOMORROW. AN UPPER LEVEL DISTURBANCE AND ANOTHER COLD FRONT WILL CONTINUE TO BRING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DURING THE WEEKEND. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... AS OF 730 PM...STILL FOLLOWING SOME PULSE TYPE THUNDERSTORMS MAINLY ACROSS OUR SOUTHERN THREE COUNTIES. HAVE BEEN ISSUING MAINLY SPECIAL WEATHER STATEMENTS AS THEY APPEAR "STRONG" BUT NOT SEVERE. HOWEVER...ANOTHER BATCH OF THUNDERSTORMS HAVE FIRED OFF THE LAKE BREEZE AND ARE MOVING INTO HERKIMER COUNTY. SHEAR REMAINS WEAK BUT SBCAPE RATHER ROBUST IN SPOTS (UP TO 3000 J/KG OFF OUR LAPS ANALYSIS). MID LEVEL LAPSE RATES NOT TOO SHABBY AROUND 6.5 C/KM. HOWEVER...TRIGGERS ARE WEAKENING (FRONT OFF TO THE WEST/PREFRONTAL TROUGH WEAKENING). EXPECT THE STORMS TO SLOWLY DIMINISH FURTHER PAST SUNSET. HOWEVER...WILL KEEP LOW POPS/SLIGHT GOING INTO THE EVENING. TEMPERATURES WILL SLOWLY DROP THROUGH THE 70S...REACHING BELOW 70 BY 10 PM WELL NORTH AND WEST OF ALBANY. ********PREVIOUS NEAR TERM FORECAST*********** AS OF 400 PM EDT...SOME LOOSELY ORGANIZED OR PULSE THUNDERSTORMS HAVE DEVELOPED AHEAD OF A SFC TROUGH PASSING ACROSS THE CAPITAL REGION...ERN CATSKILLS...MID HUDSON VALLEY...AND INTO WRN NEW ENGLAND. SOME THE 50 DBZ REFLECTIVITY CORES ARE GETTING TO AROUND 30-32 KFT AGL. ACCORDING TO THE LOCAL CSTAR LARGE HAIL STUDY REF VALUES GETTING TO ABOUT 30 KFT AGL MAY YIELD SOME QUARTER SIZE HAIL. NO SEVERE REPORTS AS OF YET...AND THESE THUNDERSTORMS CONTINUE TO PULSE UP AND DOWN WITH WEAK DEEP LAYER SHEAR OF 15-25 KTS...BUT AN ABUNDANCE OF INSTABILITY /SPC PAGE HAS MLCAPES OF 1000-2000 J/KG/. SOME MARGINAL HAIL MAY BE POSSIBLE...AS WELL AS SOME BURSTS OF HEAVY RAIN /1-2 INCHES IN AN HOUR/ DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS 10-20 KTS. PWATS ARE CURRENTLY IN 1-1.33 INCH RANGE WHICH IS ONLY SLIGHTLY ABOVE NORMAL. WE WILL MONITOR FOR ANY POOR DRAINAGE FLOODING ON LOW LYING AREAS. THE GREATEST THREAT FOR THE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE FROM THE CAPITAL REGION SOUTH AND EAST PRIOR TO MIDNIGHT...WITH ISOLD SHOWERS AND THUNDERSTORMS NORTH AND WEST. THE CONVECTION SHOULD DIMINISH WITH THE LOSS OF THE DIURNAL HEATING AND WANING INSTABILITY. WE ALSO PLACED SOME PATCHY FOG IN THE VALLEYS OVERNIGHT...AND INCREASED THE PATCHY FOG FROM THE HUDSON RIVER VALLEY INTO WRN NEW ENGLAND TOWARDS DAYBREAK WITH THE INCREASING LOW LEVEL MOISTURE AND/OR WET GROUND FROM THE ISOLD-SCT SHOWERS AND THUNDERSTORMS. WE WENT WITH THE MILDER/WARMER MINS FROM THE NAM MOS WITH LOWS IN THE LOWER TO MID 60S ACROSS THE REGION...EXCEPT SOME MID AND U50S OVER THE SRN GREENS...SRN DACKS...AND ERN CATSKILLS. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... TOMORROW..THE UPSTREAM H500 TROUGH AND ITS ASSOCIATED COLD FRONT MOVES TOWARDS CNTRL-ERN NY...AND NEW ENGLAND TOMORROW MORNING. THE LOW LEVEL CONVERGENCE WITH THE RATHER DIFFUSE COLD FRONT CONTINUES TO BE WEAK. THE 0-6 KM BULK SHEAR ON THE NAM CONTINUES TO BE WEAK WITH 10-20 KTS...AND SBCAPES OF 1000-2000 J/KG PREDOMINATELY FROM THE SRN REACHES OF THE LAKE GEORGE REGION...AND THE MOHAWK VALLEY SOUTH AND EAST. THE GFS HAS LESS INSTABILITY FORECASTED WITH MAINLY 500-1000 J/KG...BUT SLIGHTLY STEEPER MID LEVEL LAPSE RATES OF 6-6.5 C/KM. THE PWATS WILL GENERALLY BE IN THE 1-1.5 INCH RANGE...SO WE ARE NOT LOOKING AT ANY WIDESPREAD SEVERE POTENTIAL AT THIS TIME...BUT PERHAPS AN ISOLATED OR TWO STRONG TO SEVERE PULSE THUNDERSTORM. SOME LOCALLY HEAVY DOWNPOURS WILL ALSO BE COMMON DUE TO THE SLOW MOVEMENT OF THE CELLS. MAX TEMPS WILL BE SIMILAR TO TODAY WITH HIGHS 80 TO 85F IN THE VALLEYS...AND MID 70S TO NEAR 80F OVER THE HIGHER TERRAIN. FRI NIGHT... THE SHOWERS AND THUNDERSTORMS DISSIPATE...AND THE FRONT PRETTY MUCH FALLS APART OVER THE FORECAST AREA. THERE IS NO PUSH OF LOW LEVEL COLD AIR ADVECTION. THE AIR MASS DOESN/T CHANGE MUCH. THE SFC WINDS MAY BRIEFLY SHIFT TO W/SW. A BRIEF PERIOD OF SUBSIDENCE WILL DIMINISH THE PCPN. WE TENDED TO END THE PCPN AROUND MIDNIGHT. ONCE AGAIN...WE WENT WITH LOWS CLOSER THE NAM MOS GUIDANCE...WITH LOWS IN THE LOWER 60S FROM THE CAPITAL DISTRICT SOUTH AND EAST...AND 50S NORTH AND WEST. SATURDAY...THE UPPER LEVEL TROUGH MOVES OVERHEAD WITH MODEST AMOUNTS OF INSTABILITY OVER THE REGION. THE MID LEVEL LAPSE RATES WILL CONTINUE TO BE IN THE 6-6.5 C/KM RANGE. THE DIFFERENTIAL HEATING BETWEEN THE VALLEYS/MTNS WILL ALLOW CONVECTION TO DEVELOP IN THE AFTERNOON. WE INITIALLY HAVE THE SHOWERS AND THUNDERSTORMS FORMING OVER THE HILLS/MTNS AND DRIFTING INTO THE VALLEYS FOR THE AFTERNOON. THIS DAY DOESN/T LOOK LIKE A WASHOUT...BUT AND ISOLD- SCT SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. H850 TEMPS IN THE 14-16C...WHICH ARE VERY SEASONABLE THIS TIME OF YEAR...SHOULD YIELD HIGHS IN THE LOWER TO MID 80S IN THE VALLEYS...AND U70S TO L80S OVER THE MTNS. SATURDAY NIGHT INTO SUNDAY...A STRONGER COLD FRONT AND A BROADER H500 TROUGH WILL APPROACH FROM SOUTH OF JAMES BAY...THE GREAT LAKES REGION...AND THE MIDWEST FOR THE SECOND HALF OF THE WEEKEND. SATURDAY NIGHT LOOKS FAIRLY QUIET WITH SOME WEAK MID LEVEL RIDGING...BUT THE CHANCE OF SHOWERS AND THUNDERSTORMS INCREASING SUNDAY AFTERNOON WITH BETTER UPPER LEVEL DYNAMICAL LIFT ASSOCIATED WITH THE FRONT. THE TIMING VARIES A BIT BETWEEN THE NAM/GFS/ECMWF/CANADIAN GUIDANCE WITH THE FRONTAL PASSAGE. THE NAM EVEN FORMS AN MCS OVER THE UPPER MID ATLANTIC REGION. WE WILL STICK WITH THE TRENDS OF A CHC OF SHOWERS AND THUNDERSTORMS FOR THE AFTERNOON PERIOD OVER THE ENTIRE REGION. TEMPS CONTINUE TO LOOK SEASONABLE FOR MID TO LATE AUG. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... MOS GUIDANCE. A COLD FRONT WILL TRIGGER SHOWERS AND THUNDERSTORMS AT THE START OF NEXT WEEK...BUT HIGH PRESSURE WILL QUICKLY DRY THINGS OUT. BY TUESDAY...DRY WEATHER WILL TAKE HOLD THROUGH MID- WEEK. HIGH TEMPERATURES WILL BE MAINLY IN THE 70S AND 80S THROUGH THE PERIOD...WITH THE HIGHER ELEVATIONS INTO ONLY THE UPPER 60S ON MONDAY. LOWS WILL BE MOSTLY IN THE 50S AND LOWER 60S...WITH COOLER NIGHTS MONDAY AND TUESDAY NIGHTS. NORMAL HIGHS AT ALBANY ARE AROUND 80 DEGREES...NORMAL LOWS AROUND 60. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... ISOLATED CONVECTION...STILL MAINLY A PROBLEM FOR KPOU ONLY...PROBABLY ONLY FOR ABOUT TWO HOURS. CONTINUE WITH CB BUT ADDED VCTS FOR THE NEXT TWO HOURS. ELSEWHERE...CONVECTION LOOKS LOW ENOUGH TO NOT EVEN MENTION CB BUT CANNOT ENTIRELY RULE OUT SOMETHING FOR THE EVENING. FOG THREAT FOR OVERNIGHT...MAINLY FOR KGFL. HOWEVER...UNLESS A THUNDERSTORM OR SIGNIFICANT SHOWER HITS THAT TERMINAL...FEEL THE THREAT FOR IFR FOG HAS ACTUALLY DWINDLED A LITTLE SINCE SOME SLIGHTLY DRIER AIR IS TRYING TO WORK IN. HOWEVER...CONFIDENCE NOT HIGH ENOUGH TO REMOVE IFR CONDITIONS...SO WENT WITH A 2SM PREVAILING VISIBILITY FOR NOW ALONG WITH A BROKEN 005. AT KALB/KPOU...FOR NOW...CONTINUE WITH MVFR THREAT ONLY AS THE RISK OF IFR FOG AND OR CIGS IS LESS THAN 50 PERCENT. STILL A CHANCE THOUGH...SO CHECK BACK LATER IF FLYING TOWARD SUNRISE. OUTLOOK... FRI...VFR. CHC SUB-VFR WITH SCT -SHRA/-TSRA. SAT...VFR. SLIGHT CHC -SHRA/-TSRA. SUN AND MON...VFR. CHC SUB-VFR WITH PM TSRA. TUE...VFR. NO SIG WX EXPECTED. && .FIRE WEATHER... A WEAK DISTURBANCE WILL PRODUCE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT. A WEAK COLD FRONT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS AGAIN TOMORROW. AN UPPER LEVEL DISTURBANCE AND ANOTHER COLD FRONT WILL CONTINUE TO BRING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DURING THE WEEKEND. THE RH VALUES WILL RECOVER TO 85 TO 100 PERCENT FRIDAY MORNING...THEN LOWER TO 45 TO 60 PERCENT DURING THIS AFTERNOON. ANOTHER EXCELLENT RECOVERY TO 90 TO 100 PERCENT IS EXPECTED BY SATURDAY MORNING. THE WINDS WILL BE LIGHT FROM THE SOUTH AT LESS THAN 10 MPH OVERNIGHT...AND BE FROM THE SOUTH OR SOUTHWEST AT 5 TO 10 MPH TOMORROW AFTERNOON INTO THE OVERNIGHT PERIOD. && .HYDROLOGY... NO WIDESPREAD HYDRO PROBLEMS ARE EXPECTED THE NEXT FEW DAYS...BUT SOME LOCATIONS LATE THIS AFTERNOON THROUGH FRIDAY COULD RECEIVE A QUICK COUPLE OF INCHES OF RAINFALL ESPECIALLY FROM THE MOHAWK VALLEY...AND THE CAPITAL REGION SOUTH AND EAST DUE TO SLOW MOVING THUNDERSTORMS. SOME POOR DRAINAGE FLOODING IN LOW LYING AREAS IS POSSIBLE. AN UPPER LEVEL DISTURBANCE WILL PRODUCE SOME ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO OPEN THE WEEKEND. ANOTHER...STRONGER COLD FRONT IMPACTS THE FORECAST AREA LATE IN THE WEEKEND WITH MORE SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH LOCALLY HEAVY DOWNPOURS. A DRIER AIR MASS WILL RETURN EARLY NEXT WEEK. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...WASULA NEAR TERM...HWJIV/WASULA SHORT TERM...BGM LONG TERM...ELH AVIATION...OKEEFE FIRE WEATHER...WASULA HYDROLOGY...WASULA
Hazardous weather outlook, Aug 18, 4:39 PM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 439 PM EDT THU AUG 18 2011 CTZ001-013-MAZ001-025-NYZ047>054-058>061-063>066-VTZ013>015-191100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 439 PM EDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...THE CAPITAL REGION...SCHOHARIE VALLEY...EASTERN CATSKILLS...MID HUDSON VALLEY...TACONICS OF EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS INTO EARLY THIS EVENING. A ISOLATED THUNDERSTORM MAY PRODUCE HAIL TO ONE INCH IN DIAMETER OF WIND GUSTS 58 MPH OR GREATER. ANY OF THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY DOWNPOURS OF RAINFALL...WITH SOME POOR DRAINAGE FLOODING OF LOW LYING AREAS. THE THUNDERSTORMS WILL MOVE SLOWLY TO THE EAST AT 10 TO 20 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY. AT THIS TIME...THE THUNDERSTORMS ARE EXPECTED TO BE MAINLY NON SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE ACCORDING TO STANDARD OPERATING PROCEDURES. NYZ032-033-038>043-082>084-191100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- 439 PM EDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACK REGION...WEST CENTRAL MOHAWK VALLEY...AND THE LAKE GEORGE REGION. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
In the hours before
Special weather statement, Aug 18, 5:01 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 501 PM EDT THU AUG 18 2011 CTZ001-013-NYZ065-066-182130- NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-WESTERN DUTCHESS NY- EASTERN DUTCHESS NY- 501 PM EDT THU AUG 18 2011 ...A STRONG THUNDERSTORM IN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT... DUTCHESS COUNTY IN EAST CENTRAL NEW YORK... AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING UP TO HALF INCH HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR MILLBROOK...OR ABOUT 13 MILES SOUTHEAST OF RHINEBECK...AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... DOVER PLAINS BY 525 PM EDT AMENIA...6 MILES SOUTHWEST OF SHARON AND 8 MILES NORTHWEST OF KENT BY 530 PM EDT LAT...LON 4194 7333 4166 7334 4171 7382 4189 7384 TIME...MOT...LOC 2101Z 266DEG 13KT 4181 7370 HWJIV
Special weather statement, Aug 18, 5:57 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 557 PM EDT THU AUG 18 2011 CTZ001-013-NYZ066-182230- NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-EASTERN DUTCHESS NY- 557 PM EDT THU AUG 18 2011 ...A STRONG THUNDERSTORM IN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT... DUTCHESS COUNTY IN EAST CENTRAL NEW YORK... AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR DOVER PLAINS...OR ABOUT 14 MILES NORTH OF SHERMAN...AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... KENT BY 610 PM EDT CORNWALL BRIDGE POTTERY AND CORNWALL BRIDGE BY 625 PM EDT NEW PRESTON BY 630 PM EDT LAT...LON 4160 7330 4172 7368 4189 7360 4181 7320 TIME...MOT...LOC 2157Z 289DEG 12KT 4177 7352 HWJIV
Special weather statement, Aug 18, 6:29 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
629 PM EDT THU AUG 18 2011
CTZ001-182300-
NORTHERN LITCHFIELD CT-
629 PM EDT THU AUG 18 2011
...A STRONG THUNDERSTORM IN
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...UP TO HALF INCH HAIL...WINDS
AROUND 50 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
WINSTED...OR ABOUT 7 MILES NORTHEAST OF TORRINGTON...AND MOVING EAST
AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
NEW HARTFORD BY 650 PM EDT
LAT...LON 4191 7290 4188 7294 4185 7295 4184 7294
4182 7317 4199 7322 4204 7301 4197 7302
4198 7291 4197 7288
TIME...MOT...LOC 2229Z 284DEG 13KT 4192 7307
HWJIVSpecial weather statement, Aug 18, 6:49 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
649 PM EDT THU AUG 18 2011
NYZ064>066-182315-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
649 PM EDT THU AUG 18 2011
...A STRONG THUNDERSTORM IN
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING UP TO HALF INCH HAIL...WINDS UP TO
50 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR MODENA...OR
ABOUT OVER NEW PALTZ...AND MOVING EAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF MARLBORO BY 700 PM EDT
HIGHLAND BY 705 PM EDT
6 MILES SOUTH OF HYDE PARK AND 7 MILES NORTH OF WAPPINGERS FALLS BY
710 PM EDT
POUGHKEEPSIE...FAIRVIEW...RED OAKS MILL AND 6 MILES SOUTHWEST OF
PLEASANT VALLEY BY 715 PM EDT
LAT...LON 4160 7409 4161 7412 4160 7413 4160 7414
4181 7418 4184 7375 4159 7374
TIME...MOT...LOC 2249Z 268DEG 12KT 4169 7403
HWJIVSpecial weather statement, Aug 18, 7:40 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 740 PM EDT THU AUG 18 2011 CTZ001-NYZ066-190015- NORTHERN LITCHFIELD CT-EASTERN DUTCHESS NY- 740 PM EDT THU AUG 18 2011 ...A STRONG THUNDERSTORM IN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT... DUTCHESS COUNTY IN EAST CENTRAL NEW YORK... AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR DOVER PLAINS...OR ABOUT 13 MILES NORTH OF PAWLING...AND MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... KENT BY 800 PM EDT CORNWALL BRIDGE BY 815 PM EDT RAINFALL AMOUNTS WITH THESE STORMS COULD EXCEED HALF AN INCH THROUGH 800 PM...PRODUCING PONDING OF WATER ON ROADWAYS AND AREAS OF POOR DRAINAGE. LAT...LON 4185 7326 4176 7325 4166 7371 4184 7371 TIME...MOT...LOC 2339Z 271DEG 16KT 4175 7359 HWJIV
Special weather statement, Aug 18, 7:43 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
743 PM EDT THU AUG 18 2011
CTZ001-013-NYZ066-190015-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-EASTERN DUTCHESS NY-
743 PM EDT THU AUG 18 2011
...A STRONG THUNDERSTORM IN
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING AROUND HALF INCH
HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.
THIS STORM WAS LOCATED NEAR NEW MILFORD...OR ABOUT OVER NEW
MILFORD...AND MOVING EAST AT 20 MPH.
THE THUNDERSTORMS WILL BE NEAR...
NEW PRESTON BY 750 PM EDT
WOODBURY CENTER...7 MILES WEST OF OAKVILLE AND 8 MILES SOUTHWEST OF
THOMASTON BY 815 PM EDT
RAINFALL WITH THESE STORMS COULD EXCEED HALF AN INCH OF RAINFALL
THROUGH 815 PM...PRODUCING PONDING OF WATER ON ROADWAYS AND AREAS OF
POOR DRAINAGE.
LAT...LON 4153 7346 4163 7350 4165 7349 4166 7351
4154 7352 4154 7353 4172 7353 4175 7300
4164 7298 4161 7302 4161 7304 4156 7310
4155 7315 4151 7316
TIME...MOT...LOC 2342Z 271DEG 16KT 4163 7341
HWJIVThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 5:57 PM EDT | Special Weather Statement | ALY | 33 min | |
| Aug 18, 6:29 PM EDT | Special Weather Statement | ALY | 31 min | |
| Aug 18, 7:43 PM EDT | Special Weather Statement | ALY | 32 min | |
| Aug 18, 2:55 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Rensselaer | 65 min |
| Aug 18, 3:08 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Ulster | 67 min |
| Aug 18, 4:19 PM EDT | Special Weather Statement | ALY | Dutchess | 26 min |
| Aug 18, 5:01 PM EDT | Special Weather Statement | ALY | Dutchess | 29 min |
| Aug 18, 6:49 PM EDT | Special Weather Statement | ALY | Dutchess | 26 min |
| Aug 18, 7:40 PM EDT | Special Weather Statement | ALY | Dutchess | 35 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2011Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.